Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 69, NWS Grand Forks, ND

July 12, 2012Grand Forks County, North Dakota; Polk County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2012, 5:03 PM CDT for Grand Forks County, North Dakota; Polk County, Minnesota. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2012, 5:03 PM CDT (22:03 UTC)
Expired
Jul 12, 2012, 6:00 PM CDT
In force
57 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Polk County, MN, Grand Forks County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 48 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 5:20 PM CDTHAIL 15 Wnw Eldred, MN
Jul 12, 5:25 PM CDTFUNNEL CLOUD6 W Eldred, NDRELAYED VIA TRAILL COUNTY SHERIFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

659 
WUUS53 KFGF 122203
SVRFGF
MNC119-NDC035-122300-
/O.NEW.KFGF.SV.W.0069.120712T2203Z-120712T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
503 PM CDT THU JUL 12 2012

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
  EXTREME SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH
  DAKOTA...

* UNTIL 600 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES
  SOUTH OF BYGLAND...OR 15 MILES SOUTHEAST OF GRAND FORKS...MOVING TO
  THE EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FISHER AND ELDRED AROUND 520 PM CDT.
  CROOKSTON AROUND 545 PM CDT.
  GREENVIEW AROUND 550 PM CDT.
  MELVIN...GENTILLY AND HAROLD AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4769 9703 4782 9696 4783 9637 4758 9638
TIME...MOT...LOC 2203Z 265DEG 17KT 4772 9690
WIND...HAIL 60MPH 1.00IN

$$

BRAMER
3 follow-up statements
159 
WWUS53 KFGF 122231
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT THU JUL 12 2012

NDC035-122241-
/O.CAN.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
GRAND FORKS ND-
531 PM CDT THU JUL 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN GRAND
FORKS COUNTY IN NORTHEAST NORTH DAKOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
      4783 9638
TIME...MOT...LOC 2231Z 265DEG 17KT 4773 9670

$$

MNC119-122300-
/O.CON.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
POLK MN-
531 PM CDT THU JUL 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
COUNTY IN NORTHWEST MINNESOTA UNTIL 600 PM CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 4 MILES
NORTHEAST OF ELDRED...OR 21 MILES SOUTHEAST OF GRAND FORKS...MOVING
TO THE EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CROOKSTON AROUND 545 PM CDT.
  GREENVIEW AROUND 550 PM CDT.
  HAROLD AROUND 555 PM CDT.
  MELVIN AND GENTILLY AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
      4783 9638
TIME...MOT...LOC 2231Z 265DEG 17KT 4773 9670
WIND...HAIL 60MPH 1.00IN

$$

BRAMER
125 
WWUS53 KFGF 122247
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
547 PM CDT THU JUL 12 2012

MNC119-122300-
/O.CON.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
POLK MN-
547 PM CDT THU JUL 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL POLK
COUNTY IN NORTHWEST MINNESOTA UNTIL 600 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THE STORM WAS LOCATED 5 MILES
SOUTHWEST OF CROOKSTON...OR 22 MILES SOUTHEAST OF GRAND FORKS...
MOVING TO THE EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAROLD AROUND 555 PM CDT.
  MELVIN AND GENTILLY AROUND 600 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

&&

LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
      4783 9638
TIME...MOT...LOC 2247Z 263DEG 32KT 4773 9662
WIND...HAIL 60MPH 1.00IN

$$

BRAMER
978 
WWUS53 KFGF 122259
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
559 PM CDT THU JUL 12 2012

MNC119-122309-
/O.EXP.KFGF.SV.W.0069.000000T0000Z-120712T2300Z/
POLK MN-
559 PM CDT THU JUL 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY IN
NORTHWEST MINNESOTA WILL EXPIRE AT 600 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4758 9638 4767 9689 4768 9690 4782 9694
      4783 9638
TIME...MOT...LOC 2259Z 263DEG 32KT 4774 9646

$$

BRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:42 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 12, 2:42 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
242 PM CDT THU JUL 12 2012

.SHORT TERM (TONIGHT-SUNDAY)...MAIN CONCERN WILL BE SEVERE CHANCES
THIS AFTERNOON AND EVENING. 12Z MODELS IN DECENT AGREEMENT THROUGH
SATURDAY...THEN DIVERGE ON SUNDAY. SOME SORT OF BLENDED SOLUTION
SHOULD WORK JUST FINE.

LATEST LAPS ANALYSIS INDICATES MLCAPE 1500-2500 J/KG ACROSS
EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA...WITH MLCIN LESS
THAN -20 J/KG. SATELLITE IMAGERY INDICATES A CIRCULATION JUST
NORTH OF THE INTERNATIONAL BORDER AND ANOTHER CIRCULATION AROUND
DEVILS LAKE. SFC BOUNDARY/COLD FRONT IS ACROSS THE WESTERN EDGE
OF THE VALLEY...AND DEWPOINT VALUES ARE POOLING TO NEAR 70F HERE.
THE STAGE APPEARS SET FOR SCATTERED THUNDERSTORMS. THE MAIN
QUESTIONS WILL BE HOW WIDESPREAD AND HOW STRONG GIVEN WEAK DEEP
LAYER SHEAR/SLOW STORM MOTIONS AND A REMAINING WEAK CAP. DEEP
LAYER SHEAR IS STRONGER ACROSS THE SOUTHERN FA...BUT THUNDER
POTENTIAL IS LESS GIVEN WEAKER LOW-LEVEL CONVERGENCE AND A BIT
STRONGER CIN. ANYWAY...LIKELY WILL BE PULSE TYPE STORMS WITH A FEW
SEVERE LARGE HAIL/WIND REPORTS. THERE WILL ALSO BE THE POTENTIAL
FOR NON-SUPERCELL TORNADOS NEAR THE INTERNATIONAL BORDER WITH MAIN
UPPER LEVEL LOW IN THE VICINITY ALONG WITH STRONG LOW-LEVEL CAPE
AND LAPSE RATES. THIS ACTIVITY SHOULD DECREASE AFTER SUNSET. THIS
ENTIRE SYSTEM PROPAGATES EAST...WITH SIMILAR ACTIVITY ACROSS THE
FAR EASTERN FA ON FRIDAY. RIDGING BUILDS INTO THE REGION ON
SATURDAY (WITH VERY LOW PRECIP CHANCES ACROSS THE EASTERN FA
DEPENDING ON HOW FAST THE PATTERN EVOLVES).

BY SUNDAY...AN UPPER WAVE FROM THE SOUTHWEST CONUS WILL ROUND THE
UPPER RIDGE AND SET UP AN INTERESTING SCENARIO. THERE WILL LIKELY
BE A WARM FRONT SOMEWHERE WITHIN OR NEAR THE REGION BY SUNDAY
AFTERNOON. THE NAM IS STRONGEST WITH THIS FEATURE INDICATING AN
AFTERNOON TEMP OF 70F ALONG THE INTERNATIONAL BORDER TO OVER 100F
AROUND AND SOUTH OF GRAND FORKS. OTHER MODELS ARE NOT AS DEFINED
WITH THIS FEATURE OR A BIT SLOWER WITH THE MAIN UPPER WAVE. IT
DOES SEEM THAT WARM AIR ALOFT WILL INHIBIT THUNDER DEVELOPMENT
THROUGH MUCH OF SUNDAY WITH BEST CHANCES AFTER 00Z MONDAY. USED A
MODEL BLEND FOR DETAILS.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN ABOVE NORMAL.

.LONG TERM (SUNDAY NIGHT-THURSDAY)...GFS/ECMWF/GEM HAVE TIMING
DIFFERENCES...WILL LEAN TOWARD ECMWF SOMEWHAT FOR THIS FCST CYCLE.
AN UPPER LEVEL S/WV TROF MOVES ALONG THE INTL BORDER THEN INTO THE
GTLKS REGION AT THE BEGINNING OF THE PERIOD WITH THE ASSOCIATED
SFC LOW AND FNTL BNDRY MOVING THRU THE FCST AREA MON. UPPER
RIDGING BUILDS INTO THE UPPER MIDWEST WED INTO THU BEFORE THE NEXT
S/WV RIDES THE RIDGE INTO THE FCST AREA. WILL CONT THE ALLBLEND
LOW END CHC POPS THRU THE EXTENDED THO TUE NITE INTO WED APPEAR TO
BE THE BEST OPPORTUNITY FOR A DRY PERIOD. TEMPS WILL BE WELL ABOVE
NORMAL ON MON AHEAD OF THE FRONT BEFORE COOLING DOWN INTO THE 80S
MOST PLACES EXCEPT FOR SOME 70S IN THE NE FCST AREA FROM MIDWEEK
ON.

&&

.AVIATION...AN UNSTABLE AIRMASS AND UPPER LEVEL S/WV TROF OVER
SRN MANITOBA/ND THIS AFTN HAS LED TO WIDELY SCTD TSTMS DEVELOPING
ACROSS THE REGION...THIS CONVECTION WILL PERSIST INTO THE EVENING.
HAVE INCLUDED VCTS FOR ALL SITES EXCEPT KDVL. VFR CONDS ACROSS THE
TAF SITES THIS AFTN WILL PERSIST INTO THIS EVENING WITH A SCTD
DECK OF 4K TO 6K FT MOST SITES FROM 22Z UNTIL 03Z. MVFR CONDS WILL
PERSIST AT KTVF AND KBJI FURTHER INTO THE NIGHT. THE SFC BNDRY
CURRENTLY LOCATED FROM THE LOW OVER THE NRN VALLEY SSWD THRU THE
VALLEY WILL SLOWLY ADVECT EAST OVERNIGHT. A WIND SHIFT FROM SSW TO
NW WILL OCCUR FROM THE VALLEY EAST OVERNIGHT. NW WINDS AT KDVL
WILL PERSIST THRU THE FCST PERIOD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

TG/FRAZIER
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
659 AM CDT THU JUL 12 2012

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-131200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
659 AM CDT THU JUL 12 2012

...SOME SEVERE WEATHER WILL BE POSSIBLE FOR THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED THIS AFTERNOON
AND EVENING FOR MUCH OF THE AREA OR ROUGHLY WEST OF A LINE FROM
BAUDETTE MINNESOTA TO HOFFMAN MINNESOTA. MAIN THREAT WILL BE SOME
LARGE HAIL AND SOME DAMAGING WINDS. THE SEVERE WEATHER WOULD BE
MOST LIKELY BETWEEN 2 PM AND 10 PM CDT.

AN UPPER LEVEL TROUGH WILL MOVE THROUGH THE AREA TODAY AND WILL
AID IN PRODUCING THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HOPPES

In the hours before

Special weather statement, Jul 12, 3:36 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
336 PM CDT THU JUL 12 2012

NDZ016-122130-
EASTERN WALSH COUNTY ND-
336 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALSH COUNTY UNTIL 430 PM
CDT...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 10 MILES WEST OF MINTO...OR 15 MILES SOUTHWEST OF
GRAFTON...MOVING TO THE NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
VESELEYVILLE AROUND 355 PM CDT.
VOSS AROUND 400 PM CDT.
MINTO AROUND 405 PM CDT.
GRAFTON...OAKWOOD AND NASH AROUND 430 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4854 9759 4854 9718 4820 9743 4820 9785
TIME...MOT...LOC 2036Z 209DEG 13KT 4826 9758

BRAMER
Local storm report, Jul 12, 3:49 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
349 PM CDT THU JUL 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     FUNNEL CLOUD     3 E CONWAY              48.23N 97.61W
07/12/2012                   WALSH              ND   PUBLIC

            FUNNEL CLOUD BRIEFLY REACHED ABOUT ONE THIRD TO ONE HALF
            WAY DOWN TO THE GROUND.

&&

JAM
Special weather statement, Jul 12, 3:58 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
358 PM CDT THU JUL 12 2012

MNZ001-NDZ027-122200-
GRAND FORKS ND-WEST POLK MN-
358 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK AND EASTERN
GRAND FORKS COUNTIES UNTIL 500 PM CDT...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 7 MILES WEST OF GRAND FORKS...MOVING TO THE NORTHEAST AT
20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
GRAND FORKS AROUND 410 PM CDT.
MANVEL AROUND 415 PM CDT.
EAST GRAND FORKS AROUND 420 PM CDT.
MALLORY AROUND 430 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKERS 143 AND 146 AROUND 420 PM CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4817 9694 4793 9666 4772 9725 4815 9745
TIME...MOT...LOC 2058Z 242DEG 15KT 4796 9720

BRAMER
Special weather statement, Jul 12, 4:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
422 PM CDT THU JUL 12 2012

MNZ002-NDZ030-039-122215-
CASS ND-NORMAN MN-TRAILL ND-
422 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NORMAN COUNTY IN
NORTHWEST MINNESOTA...AND SOUTHEASTERN TRAILL AND NORTHEASTERN CASS
COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 515 PM CDT...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 14 MILES SOUTH OF HILLSBORO...OR 27 MILES NORTHWEST OF
FARGO...MOVING TO THE NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
GRANDIN AROUND 430 PM CDT.
KELSO AROUND 440 PM CDT.
HILLSBORO AND HENDRUM AROUND 450 PM CDT.
HALSTAD AROUND 500 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKER 92 AROUND 430 PM CDT...AND MILE MARKER 99 AROUND 440 PM CDT...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4749 9700 4749 9634 4711 9706 4723 9726
TIME...MOT...LOC 2122Z 220DEG 21KT 4722 9711

BRAMER
Local storm report, Jul 12, 4:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
437 PM CDT THU JUL 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FUNNEL CLOUD     5 SW GRAND FORKS        47.87N 97.15W
07/12/2012                   GRAND FORKS        ND   PUBLIC

            RELAYED BY GRAND FORKS LEC

&&

MEWENS
Special weather statement, Jul 12, 4:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
456 PM CDT THU JUL 12 2012

NDZ015-016-026-054-122300-
EASTERN WALSH COUNTY ND-NELSON ND-RAMSEY ND-WESTERN WALSH COUNTY ND-
456 PM CDT THU JUL 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALSH...EASTERN RAMSEY
AND NORTHERN NELSON COUNTIES UNTIL 600 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHWEST OF PARK RIVER...OR 23 MILES WEST OF
GRAFTON...MOVING TO THE SOUTHWEST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
LANKIN AND ADAMS AROUND 505 PM CDT.
FAIRDALE AROUND 515 PM CDT.
EDMORE AROUND 535 PM CDT.
LAWTON AND DERRICK AROUND 540 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4804 9856 4853 9878 4854 9766 4830 9776
TIME...MOT...LOC 2156Z 056DEG 26KT 4843 9794

BRAMER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:36 PM CDTSpecial Weather StatementFGFWalsh54 min
Jul 12, 3:58 PM CDTSpecial Weather StatementFGFGrand Forks62 min
Jul 12, 4:15 PM CDTTornado WarningFGFGrand Forks45 min
Jul 12, 4:56 PM CDTSpecial Weather StatementFGFWalsh64 min
Jul 12, 6:22 PM CDTSpecial Weather StatementFGFPembina53 min
Jul 12, 4:22 PM CDTSpecial Weather StatementFGFNorman53 min
Jul 12, 5:21 PM CDTSpecial Weather StatementFGFKittson54 min
Jul 12, 5:41 PM CDTSevere Thunderstorm WarningFGFLake of the Woods, Roseau25 min
Jul 12, 6:10 PM CDTSpecial Weather StatementFGFLake of the Woods65 min
Jul 12, 6:15 PM CDTSpecial Weather StatementFGFPolk60 min
Jul 12, 6:18 PM CDTSpecial Weather StatementFGFNorman57 min
Jul 12, 6:39 PM CDTSevere Thunderstorm WarningFGFRoseau51 min
Jul 12, 6:45 PM CDTSevere Thunderstorm WarningFGFClay60 min
Jul 12, 6:47 PM CDTSevere Thunderstorm WarningFGFNorman35 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.